The candlelight vigil is to honour and support for our military heroes and their families after suicide
Many Canadian war heroes are still hurting after serving our country proudly in battle. They return home broken and so many end their lives because of PTSD (Post Traumatic Stress Disorder). There are almost 59 Canadian military soldiers claimed suicides each year since the war ended while 158 were killed in combat action during the Afghan War.
Very few of these soldiers ask for help or they are not getting the proper help needed. This continuing rate of military and veteran suicides is very disturbing. Many of us especially those with loved ones who have served or are still serving are asking what can be done to further prevent this kind of tragedy from ever happening again and we appeal to all service members with mental health issues to get help immediately. Suicidal thoughts are a daily occurrence in a soldiers mind that has PTSD.
Friends of Vets, a local peer to peer support group, here in Cornwall helping military veterans, their families and friends letting them know that they are not alone to suffer with any difficulties that they may be experiencing. Many of us in Friends of Vets still are hurting with PTSD issues after our military service. People with PTSD are at high risk for suicide.
News of so many suicides in the military is unacceptable to us and we gladly stand up for our fallen brothers and sisters and speak out to our government, our military leaders, and our community in letting everyone know this problem is real so that we all may help to prevent any more suicides in our Canadian Military and Veterans.
Get notified of all our new news by ringing the bell at the bottom right corner!
The Seeker Newspaper is located at 327 Second Street E., Cornwall, ON K6H 1Y8 -- All rights reserved The Seeker does not accept responsibility for errors, misprints or inaccuracies published within. The opinions and statements of our columnists are not to be presumed as the statements and opinions of The Seeker, and should not substitute professional or medical advice.
ISSN 2562-1750 (Print) ISSN 2562-1769 (Online)